Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 127, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2017, 4:48 PM CDT for Logan County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2017, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 19, 2017, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, KY
The radar
The Ft Campbell radar (KHPX), 36 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:58 PM CDT | TSTM WND DMG | 1 Nw Russellville, KY | TREE WAS BLOWN ON TO SOME POWER LINES WITHING THE RUSSELLVILLE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WUUS53 KLMK 192148
SVRLMK
KYC141-192215-
/O.NEW.KLMK.SV.W.0127.170419T2148Z-170419T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
448 PM CDT WED APR 19 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Logan County in central Kentucky...
* Until 515 PM CDT
* At 448 PM CDT, a severe thunderstorm was located near Russellville,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Russellville, Auburn, Lewisburg, Justice, Cooperstown, Insco,
Gordonsville, Danby, Spa and Epleys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3694 8706 3705 8686 3686 8667 3685 8668
3669 8700 3676 8705
TIME...MOT...LOC 2148Z 240DEG 25KT 3686 8701
HAIL...1.00IN
WIND...60MPH
$$
RJS2 follow-up statements
194
WWUS53 KLMK 192204
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
504 PM CDT WED APR 19 2017
KYC141-192215-
/O.CON.KLMK.SV.W.0127.000000T0000Z-170419T2215Z/
Logan KY-
504 PM CDT WED APR 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL LOGAN COUNTY...
At 503 PM CDT, a severe thunderstorm was located near Russellville,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...County 911 Dispatchers.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
A tree had fallen on power lines in the city of Russellville.
Locations impacted include...
Russellville, Auburn, Lewisburg, Cooperstown, Insco, Danby, Epleys,
Dennis, Chandlers Chapel and Cave Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3693 8703 3705 8686 3686 8667 3685 8668
3673 8694 3681 8696
TIME...MOT...LOC 2203Z 240DEG 25KT 3691 8689
HAIL...1.00IN
WIND...60MPH
$$
RJS295
WWUS53 KLMK 192212
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
512 PM CDT WED APR 19 2017
KYC141-192222-
/O.EXP.KLMK.SV.W.0127.000000T0000Z-170419T2215Z/
Logan KY-
512 PM CDT WED APR 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3693 8703 3705 8686 3686 8667 3685 8668
3673 8694 3681 8696
TIME...MOT...LOC 2212Z 240DEG 25KT 3694 8683
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:51 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 19, 2:51 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Louisville KY 351 PM EDT Wed Apr 19 2017 .Short Term...(This evening through Thursday night) Issued at 315 PM EDT Wed Apr 19 2017 Isolated to scattered showers and storms will continue through this evening in a warm, unstable environment with weak sfc boundaries. Well removed from any major forcing mechanisms, any t-storms should be below severe limits. At best a t-storm may contain heavy rainfall and gusty winds. Convection will diminish after sunset this evening from NW to SE. Expect a dry period overnight tonight with lows in the lower 60s. For Thursday, a cold front will approach the area late in the day. Ahead of the front, expect breezy southwest winds with gusts in the 25-30 mph range Thu afternoon. The morning hours should be mainly dry with precipitation chances increasing over southern Indiana during the mid to late afternoon hours. Clusters of storms along and just ahead of the cold front will enter our region Thu evening and move ESE through the area Thu night. Around 25-30 kts deep layer shear and around 1000 J/KG of CAPE should be enough to support some strong storms Thu evening/night with gusty winds up to 40-50 mph, small hail, and brief heavy rainfall. Southern Indiana and north central KY will likely have the best chance to see any stronger storms before instability really decreases by late evening for south central/east central KY. Highs on Thu should reach the lower 80s with lows Thu night ranging from the lower 50s over S. Indiana to lower 60s over south central KY. && .Long Term...(Friday through Wednesday) Issued at 340 PM EDT Wed Apr 19 2017 ...Unsettled weather to continue through the weekend... Friday... The aforementioned cold front will settle near the KY/TN border for Fri providing rain chances to mainly south central KY but a 20-30% chance of rain will still be possible as far north as the Ohio River and portions of southern IN during the day Fri. Feel that limited instability will keep t-storm chances confined to south central KY. The cooler post-frontal airmass will limit highs to the mid 60s to low 70s. Friday night rain chances will increase as a strong low pressure system approaches the Ohio Valley. Lows are expected to range from the upper 40s to mid 50s. Saturday... Saturday confidence is increasing in a cool/rainy day for much of the area. Expect a couple different rounds of steady rain with embedded isld-sct t-storms. There is still some uncertainty as to when the better rounds of precip will pass through our area but even in between rounds scattered showers look likely. With the sfc low passing over south central KY or to the south, no severe weather is anticipated with any storms attm. However, this low pressure track will also result in cool temps with many locations not making it out of the upper 50s/low 60s for highs on Sat. Some of the coldest model guidance suggests highs only in the upper 40s in S. Indiana. Rains will continue Sat evening and then begin to become lesser in coverage Sat night after midnight. Lows Sat night should fall into the mid 40s to around 50. Sunday - Wednesday... Rains will linger into Sun morning but finally begin to exit the area by late morning or early afternoon as the upper low finally moves east of the region. We'll enter a dry pattern with a warming trend behind the weekend weather system. Sunny skies will return for Monday with temps warming through the 70s/low 80s for the first portion of the work week. && .Aviation...(18Z TAF Issuance) Issued at 110 PM EDT Wed Apr 19 2017 Scattered showers will be possible at the front end of the forecast period for all of the terminals. Coverage will be widely scattered west of I-65, but will likely be most concentrated in the Bluegrass region of central KY (affecting KLEX). Expect convection to wane by early evening with skies going partially clear overnight. It appears that the boundary layer will stay mixed overnight precluding fog formation. Thursday will be mostly dry throughout the day with gusty southwest winds expected. Sustained winds of 10-15kts with gusts up to 25kts will be possible at times. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...AMS Long Term...AMS Aviation...MJ
Hazardous weather outlook, Apr 19, 3:01 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 401 PM EDT Wed Apr 19 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-202015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 401 PM EDT Wed Apr 19 2017 /301 PM CDT Wed Apr 19 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms may produce briefly heavy rainfall and gusty winds this evening. The best chance for thunderstorms will be over central Kentucky this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected Thursday late afternoon through the evening as a cold front moves through the Ohio Valley. A few strong storms may produce locally gusty winds, mainly in southern Indiana and north-central Kentucky. Hail and brief heavy rainfall will also be possible. Another weather system will bring more rain and isolated to scattered thunderstorms Friday night and Saturday with brief heavy rain possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday late afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Special weather statement, Apr 19, 3:31 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
431 PM EDT WED APR 19 2017
KYZ063>065-192100-
Hart-Taylor-Green-
431 PM EDT WED APR 19 2017
...A STRONG THUNDERSTORM WILL AFFECT GREEN...EASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...
At 431 PM EDT/331 PM CDT/, a strong thunderstorm was located near
Munfordville, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Greensburg, Monroe, Bloyd, Lobb, Donansburg, Grab, Bunnell Crossing,
Whitewood, Defries and Gabe.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3719 8584 3736 8590 3742 8570 3742 8566
3744 8566 3747 8557 3746 8556 3746 8555
3745 8553 3747 8552 3748 8550 3723 8541
TIME...MOT...LOC 2031Z 255DEG 20KT 3730 8579
RJSSpecial weather statement, Apr 19, 3:54 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
354 PM CDT WED APR 19 2017
KYZ071>073-192130-
Warren-Simpson-Allen-
354 PM CDT WED APR 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SIMPSON...WESTERN ALLEN
AND SOUTHERN WARREN COUNTIES...
At 353 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles southeast of Russellville to 12
miles south of Three Springs to near Portland. Movement was northeast
at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bowling Green, Scottsville, Memphis Junction, Woodburn, Allen
Springs, West Fork, Rich Pond, Clare, Geddes and Greenhill.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3670 8659 3672 8674 3695 8655 3691 8624
3668 8614 3664 8625 3665 8651 3663 8656
TIME...MOT...LOC 2053Z 233DEG 17KT 3676 8665 3675 8652 3665 8648
RJSSpecial weather statement, Apr 19, 4:13 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Louisville KY 413 PM CDT WED APR 19 2017 KYZ027-062-063-192145- Hart-Grayson-Edmonson- 413 PM CDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN GRAYSON AND NORTHEASTERN EDMONSON COUNTIES... At 412 PM CDT, a strong thunderstorm was located 10 miles north of Brownsville, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Rock Creek, Cub Run, Lines Mill, Broadway, Broad Ford, Pearman, Snap, Straw, Wax and Royal. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3750 8608 3727 8599 3727 8628 3735 8632 TIME...MOT...LOC 2112Z 249DEG 14KT 3734 8623 RJS
Special weather statement, Apr 19, 4:24 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
424 PM CDT WED APR 19 2017
KYZ070-192200-
Logan-
424 PM CDT WED APR 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LOGAN
COUNTY...
At 424 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Pembroke to near
Elkton to near Guthrie. Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Russellville, Adairville, Gordonsville, Danby, Spa, Dot, Crossroad,
Lickskillet, Schley and Cave Springs.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3674 8706 3676 8705 3702 8705 3686 8687
3665 8681 3664 8706
TIME...MOT...LOC 2124Z 253DEG 16KT 3689 8722 3680 8712 3666 8708
RJSSpecial weather statement, Apr 19, 4:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
526 PM EDT WED APR 19 2017
KYZ047-055-056-192200-
Boyle-Mercer-Garrard-
526 PM EDT WED APR 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER...WEST CENTRAL
GARRARD AND NORTHERN BOYLE COUNTIES...
At 526 PM EDT, a strong thunderstorm was located 9 miles southwest of
Harrodsburg, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Harrodsburg, Burgin, Shakertown, Caldwell Manor, Faulconer,
Bushtown, Riverview Estates, Dixville and Stewart.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3760 8503 3771 8502 3774 8502 3784 8473
3764 8467
TIME...MOT...LOC 2126Z 253DEG 28KT 3767 8497
RJSSpecial weather statement, Apr 19, 4:41 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
441 PM CDT WED APR 19 2017
KYZ070-192215-
Logan-
441 PM CDT WED APR 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN COUNTY...
At 440 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Elkton to 6 miles west
of Russellville to 9 miles east of Guthrie. Movement was east at 25
mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms. Marble sized hail has been reported with these storms.
Locations impacted include...
Russellville, Adairville, Lewisburg, Insco, Gordonsville, Spa,
Epleys, Dennis, Wolf Lick and Crossroad.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3674 8706 3676 8705 3705 8705 3707 8698
3707 8693 3693 8674 3665 8677 3664 8706
TIME...MOT...LOC 2140Z 248DEG 21KT 3692 8712 3685 8701 3670 8700
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:31 PM CDT | Special Weather Statement | LMK | Green, Hart | 29 min |
| Apr 19, 3:54 PM CDT | Special Weather Statement | LMK | Allen, Simpson | 36 min |
| Apr 19, 4:13 PM CDT | Special Weather Statement | LMK | Edmonson | 32 min |
| Apr 19, 4:24 PM CDT | Special Weather Statement | LMK | Logan | 36 min |
| Apr 19, 4:26 PM CDT | Special Weather Statement | LMK | Boyle | 34 min |
| Apr 19, 4:41 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 19, 5:11 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 19, 5:36 PM CDT | Special Weather Statement | LMK | Butler | 24 min |
| Apr 19, 6:15 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.